Homepage Showcase

Actions

Carroll Co. Health Department alarmed over several deaths, overdoses in last 24 hrs

Posted: 2:14 PM, Nov 06, 2019
Updated: 2019-11-07 16:10:35-05
Heroin overdoses on Eastern Shore soaring

WESTMINSTER, Md. (WMAR) — The Carroll County Health Department has put out an alert after multiple suspected overdoses and deaths were reported in the County over the last 24 hours.

Health officials couldn't confirm what specifically caused the spike, but said it could have been from a number drugs, including heroin or cocaine laced with fentanyl.

They suspect the high number could have also been caused by counterfeit pain and anxiety pills which may also be laced with fentanyl.

The Health Department says those pills are often falsely disguised as frequently-prescribed and commonly-abused medications such as Percocet, Oxycodone, and Xanax.

Anyone who thinks they're experiencing an overdose should immediately call 911.

Some of the signs of an opioid overdose include slow, shallow breathing or not breathing, slow heartbeat or no heartbeat, not waking up or responding to voice or touch, limp body, choking or gurgling sounds, vomiting
pale or clammy skin, blue or gray lips and fingertips, and small constricted “pinpoint pupils”.

According to the Health Department, someone seeking help for a medical emergency related to alcohol or drugs, are criminally immune from being charged, arrested, prosecuted, or sanctioned for a violation of a condition of pretrial release, probation, or parole for certain crimes.

Anyone with questions can call the Carroll County Health Department, Bureau of Prevention, Wellness and Recovery at 410-876-4449 during business hours to speak with a Service Coordinator for available resources.

The Maryland Crisis Hotline is also available 24/7 by dialing 211 and pressing “1”.